Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 124, NWS Raleigh, NC

June 27, 20155 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 27, 2015, 5:03 PM EDT for 5 counties in North Carolina. It was in force for 57 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2015, 5:03 PM EDT (21:03 UTC)
Expired
Jun 27, 2015, 6:00 PM EDT
In force
57 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Harnett County, NC, Hoke County, NC, Lee County, NC, Moore County, NC, Richmond County, NC

The radar

The Raleigh/Durham radar (KRAX), 81 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 5:46 PM EDTTSTM WND DMG1 Nw Cumnock, NCMULTIPLE TREES DOWN FROM POSSIBLE TORNADO NEAR COTTEN ROAD.
Jun 27, 5:46 PM EDTTORNADO1 Nw Cumnock, NCTORNADO ON THE GROUND AT THE 421/421 BUSINESS INTERCHANGE. TORNADO RESULTED IN A COUPLE TREES DOWN AND MINOR SHINGLE DAMAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2015-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 253 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2015-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
253 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
579 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

056 
WUUS52 KRAH 272103
SVRRAH
NCC085-093-105-125-153-272200-
/O.NEW.KRAH.SV.W.0124.150627T2103Z-150627T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
503 PM EDT SAT JUN 27 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HOKE COUNTY IN CENTRAL NORTH CAROLINA...
  CENTRAL MOORE COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHWESTERN HARNETT COUNTY IN CENTRAL NORTH CAROLINA...
  LEE COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHEASTERN RICHMOND COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 600 PM EDT

* AT 503 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 58 MPH. THIS STORM WAS LOCATED NEAR ABERDEEN...OR 7 MILES
  SOUTHWEST OF SOUTHERN PINES...AND MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SANFORD...SOUTHERN PINES...CARTHAGE...PINEHURST...ABERDEEN...
  HOFFMAN...WHISPERING PINES...PINEBLUFF...BROADWAY AND FOXFIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3511 7964 3555 7930 3555 7928 3553 7928
      3553 7927 3556 7924 3556 7922 3555 7922
      3556 7921 3553 7904 3533 7891 3502 7944
      3504 7946 3502 7952
TIME...MOT...LOC 2103Z 223DEG 25KT 3511 7950 

$$

26
3 follow-up statements
743 
WWUS52 KRAH 272113
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
513 PM EDT SAT JUN 27 2015

NCC153-272121-
/O.CAN.KRAH.SV.W.0124.000000T0000Z-150627T2200Z/
RICHMOND NC-
513 PM EDT SAT JUN 27 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RICHMOND COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3506 7948 3507 7958 3509 7958 3512 7957
      3515 7961 3555 7930 3555 7928 3554 7929
      3553 7927 3556 7924 3556 7922 3555 7922
      3556 7920 3553 7904 3533 7891 3502 7944
TIME...MOT...LOC 2111Z 228DEG 26KT 3510 7954 

$$

NCC085-093-105-125-272200-
/O.CON.KRAH.SV.W.0124.000000T0000Z-150627T2200Z/
HOKE NC-MOORE NC-HARNETT NC-LEE NC-
513 PM EDT SAT JUN 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHWESTERN HOKE...CENTRAL MOORE...SOUTHWESTERN HARNETT AND LEE
COUNTIES...

AT 511 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR HOFFMAN...OR 9
MILES SOUTHWEST OF SOUTHERN PINES...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
SANFORD...SOUTHERN PINES...CARTHAGE...PINEHURST...ABERDEEN...
WHISPERING PINES...PINEBLUFF...BROADWAY...FOXFIRE AND TAYLORTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE CAN PRODUCE DAMAGING WINDS AND LARGE 
HAIL. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST 
FLOOR OF YOUR HOME OR BUSINESS. 

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...NEARLY CONTINUOUS 
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. 

&&

LAT...LON 3506 7948 3507 7958 3509 7958 3512 7957
      3515 7961 3555 7930 3555 7928 3554 7929
      3553 7927 3556 7924 3556 7922 3555 7922
      3556 7920 3553 7904 3533 7891 3502 7944
TIME...MOT...LOC 2111Z 228DEG 26KT 3510 7954 

$$

26
539 
WWUS52 KRAH 272135
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
535 PM EDT SAT JUN 27 2015

NCC093-272144-
/O.CAN.KRAH.SV.W.0124.000000T0000Z-150627T2200Z/
HOKE NC-
535 PM EDT SAT JUN 27 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HOKE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING REMAINED NORTH OF 
HOKE COUNTY. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3522 7942 3530 7949 3555 7930 3553 7927
      3556 7924 3556 7922 3555 7922 3556 7921
      3553 7904 3533 7891 3518 7917 3519 7918
      3519 7920 3521 7925 3520 7928 3517 7931
TIME...MOT...LOC 2134Z 224DEG 29KT 3528 7933 

$$

NCC085-105-125-272200-
/O.CON.KRAH.SV.W.0124.000000T0000Z-150627T2200Z/
MOORE NC-HARNETT NC-LEE NC-
535 PM EDT SAT JUN 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHEASTERN MOORE...SOUTHWESTERN HARNETT AND LEE COUNTIES...

AT 534 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH.
THIS STORM WAS LOCATED NEAR CARTHAGE...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
SANFORD...SOUTHERN PINES...CARTHAGE...WHISPERING PINES...BROADWAY...
VASS...CAMERON...SEMINOLE...PINEVIEW AND CUMNOCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT 
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE 
OFFICE IN RALEIGH.

&&

LAT...LON 3522 7942 3530 7949 3555 7930 3553 7927
      3556 7924 3556 7922 3555 7922 3556 7921
      3553 7904 3533 7891 3518 7917 3519 7918
      3519 7920 3521 7925 3520 7928 3517 7931
TIME...MOT...LOC 2134Z 224DEG 29KT 3528 7933 

$$

26
918 
WWUS52 KRAH 272150
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
550 PM EDT SAT JUN 27 2015

NCC085-105-125-272200-
/O.CON.KRAH.SV.W.0124.000000T0000Z-150627T2200Z/
MOORE NC-HARNETT NC-LEE NC-
550 PM EDT SAT JUN 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHEASTERN MOORE...SOUTHWESTERN HARNETT AND LEE COUNTIES...

AT 550 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH.
THIS STORM WAS LOCATED 8 MILES SOUTH OF SANFORD...MOVING NORTHEAST AT
30 MPH.

LOCATIONS IMPACTED INCLUDE...
SANFORD...BROADWAY...CAMERON...SEMINOLE...GUM SPRINGS...LEMON
SPRINGS...PINEVIEW...CUMNOCK...TRAMWAY AND OLIVIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT 
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE 
OFFICE IN RALEIGH.

&&

LAT...LON 3529 7932 3542 7940 3555 7930 3553 7927
      3556 7924 3556 7922 3555 7922 3556 7921
      3553 7904 3533 7891 3525 7915 3526 7925
TIME...MOT...LOC 2150Z 223DEG 25KT 3536 7923 

$$

26

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:35 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 27, 3:35 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
335 PM EDT SAT JUN 27 2015

.SYNOPSIS...AN UNSEASONABLY STRONG COLD FRONT WILL CROSS THE
MOUNTAINS THIS EVENING. THE FRONT WILL SLOWLY MOVE ACROSS THE
CAROLINAS TONIGHT AND SUNDAY AND STALL NEAR THE COAST ON MONDAY. A
COOLER AND DRIER AIR MASS WILL BUILD INTO THE REGION FOR LATE SUNDAY
AND MONDAY BEFORE THE NEXT STORM SYSTEM APPROACHES ON TUESDAY.
&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 335 PM SATURDAY...

...SEVERE WEATHER THREAT WILL INCREASE LATE THIS AFTERNOON AND
EVENING...

SCATTERED CONVECTION IS GRADUALLY INCREASING IN COVERAGE AND
INTENSITY ACROSS CENTRAL NC. ONE AREA OF CONVECTION LOCATED ACROSS
THE NORTHEAST PIEDMONT AND CENTRAL COASTAL PLAIN THIS AFTERNOON WAS
DRIVEN BY A COMPACT WELL DEFINED SHORT WAVE TROUGH MOVING ACROSS THE
SOUTHEASTERN CAROLINAS. THIS AREA OF CONVECTION WILL CONTINUE TO
LIFT NORTH AND EAST DURING THE NEXT COUPLE OF HOURS. OTHER
THUNDERSTORMS ARE DEVELOPING ACROSS THE REGION AND THEY ARE EXPECTED
TO BECOME MORE NUMEROUS AND LIKELY GROW UPSCALE INTO CLUSTERS AND
LINE SEGMENTS. CONVECTION ALLOWING MODELS GENERALLY INDICATE ONE OR
TWO CONVECTIVE LINES ARE LIKELY TO DEVELOP AND MOVE ACROSS CENTRAL
NC THIS AFTERNOON THROUGH MIDNIGHT WITH A FINAL ROUND OF SHOWERS
POSSIBLE LATE TONIGHT AS THE COLD FRONT SWEEPS EASTWARD.

THE CONVECTIVE ENVIRONMENT ACROSS CENTRAL NC REMAINS FAVORABLE FOR
SEVERE WEATHER THIS AFTERNOON AS AN UNSEASONABLE STRONG UPPER TROUGH
IS MOVING ACROSS THE EASTERN GREAT LAKES AND OH VALLEY. A MOIST AND
MODERATELY UNSTABLE AIR MASS IS IN PLACE IN THE CAROLINAS AS A
SURFACE WARM FRONT LIFTS NORTH ACROSS VA. THE STRENGTHENING MID
LEVEL FLOW WILL RESULT IN SUFFICIENT DEEP-LAYER SHEAR TO SUPPORT
ORGANIZED CONVECTION...ESPECIALLY ACROSS THE NORTHERN AND
NORTHWESTERN HALF OF THE CWA WHERE 0-6KM SHEAR VALUES RANGE AROUND
30-35 KTS. INSTABILITY WAS RETARDED SOMEWHAT BY WIDESPREAD
CLOUDINESS THIS MORNING AND PRIOR CONVECTION HAS RESULTED IN SOME
LOCAL STABILIZATION. CAPE VALUES WILL LIKELY BE LESS THAN PREVIOUS
DAYS WITH MLCAPE VALUES RANGING FROM 1000-2000 J/KG. MID LEVEL LAPSE
RATES ARE MARGINAL AND RANGE FROM 5.5-6.0 C/KM. STILL GIVEN THE
ANOMALOUSLY STRONG SYNOPTIC SYSTEM PROVING LARGE SCALE FORCING THE
SPC MAINTAINS AN ELEVATED SEVERE WEATHER THREAT THROUGH TONIGHT. IN
ADDITION...SPC NOTES THAT A WATCH IS LIKELY FOR PARTS OF CENTRAL AND
WESTERN NC. THE PRIMARY SEVERE WEATHER THREAT WILL BE FROM DAMAGING
WINDS BUT HAIL IS ALSO A THREAT GIVEN THE POTENTIAL FOR SUSTAINED
UPDRAFTS IN SUPERCELLS. THE TORNADO RISK IS SMALL BUT EXISTS
GENERALLY CLOSE TO THE VA BORDER IN CLOSER VICINITY TO THE ENHANCED
LOW LEVEL SHEAR NEAR A NORTHWARD ADVANCING WARM FRONT.

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING ACROSS
THE WEST AND THROUGH THE OVERNIGHT IN THE EAST. ANTICIPATING THE
EVOLUTION OF THE CONVECTION AND REFINING MANY DETAILS IN THE
DISTRIBUTION OF RAINFALL IS PROBLEMATIC. HOWEVER...THE RECENT FEW
DAYS HAVE BEEN CONVECTIVELY ACTIVE WITH SEVERAL LOCATIONS
EXPERIENCING LOCALLY HEAVY RAIN AND STORMS TONIGHT WILL LIKELY BE
EFFICIENT RAIN PRODUCERS...SO WE HAVE OPTED TO KEEP THE WATCH UP.
-BLAES
&&

.SHORT TERM /SUNDAY AND SUNDAY NIGHT/...
AS OF 250 PM SATURDAY...

THE COLD FRONT IS EXPECTED TO BE OFFSHORE BY SUNDAY MORNING...THUS
ALL PRECIP SHOULD BE EAST OF THE AREA TO START THE DAY. SKIES WILL
GRADUALLY BE CLEARING THROUGHOUT THE DAY AS DRIER AIR FILTERS IN.
THIS WILL RESULT IN PARTLY TO MOSTLY CLEAR SKIES FOR MUCH OF THE
DAY. IN ADDITION...IT WILL FEEL NOTICEABLY COOLER AND DRIER
(ESPECIALLY AFTER OUR RECENT HEAT WAVE)...WITH HIGHS REMAINING IN
THE MID/UPPER 80S. A CLEAR AND (RELATIVELY) COOL NIGHT IS
EXPECTED...WITH MIN TEMPS FALLING INTO THE UPPER 50S TO LOWER 60S.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
AS OF 250 PM SATURDAY...

LONGWAVE TROUGHING WILL SET UP OVER THE EASTERN HALF OF THE CONUS
THROUGH MUCH OF NEXT WEEK...BEFORE FLATTENING OUT SOME BY THE END OF
THE WEEK. GIVEN THIS SET UP...ANY SHORT WAVE CROSSING THE REGION
WILL BRING A CHANCE FOR (MOSTLY DIURNAL) SHOWERS/STORMS...ESPECIALLY
FROM WEDNESDAY AND BEYOND AS THE PIEDMONT TROUGH BECOMES BETTER
DEFINED. INCREASING POPS SLIGHTLY MORE BY THE END OF THE WEEK WILL
BE THE APPROACH OF ANOTHER COLD FRONT...ALTHOUGH IT MAY NOT MAKE ALL
THE WAY INTO NC...POSSIBLY STALLING OUT NEAR THE NC/VA BORDER. TEMPS
WILL GRADUALLY MODERATE THROUGH THE PERIOD...WITH MOSTLY NEAR TO
SLIGHTLY ABOVE NORMAL EXPECTED.

&&

.AVIATION /18Z SATURDAY THROUGH WEDNESDAY/...
AS OF 230 PM SATURDAY...

24-HOUR TAF PERIOD...WIDESPREAD CUMULUS AND STRATO-CUMULUS ACROSS
CENTRAL NC HAS RESULTED IN MVFR TO VFR CEILINGS WHICH WILL CONTINUE
INTO THE EARLY OVERNIGHT HOURS. A CLUSTER OF THUNDERSTORMS ACROSS
THE SOUTHERN PIEDMONT AND SANDHILLS WILL LIFT NORTH THIS AFTERNOON
LIKELY IMPACTING THE TERMINALS AT KRDU AND KRWI DURING THE NEXT HOUR
OR TWO. ADDITIONAL CONVECTION WILL DEVELOP IN CLUSTERS AND LINE
SEGMENTS AND MOVE ACROSS CENTRAL NC DURING THE LATE AFTERNOON AND
EVENING HOURS WITH PERIODS OF IFR CONDITIONS IN SHOWERS AND
THUNDERSTORMS. THE CONVECTION WILL END FROM WEST TO EAST AS A COLD
FRONT MOVES ACROSS THE STATE. ANY VISIBILITY OR CEILING RESTRICTIONS
SHOULD END THE KINT AND KGSO TRIAD TERMINALS AT AROUND 03Z AND
CLOSER TO 06Z AT THE KRWI AND KFAY TERMINALS. VFR CONDITIONS WITH A
WEST TO NORTHWEST WIND ARE EXCEPTED FOR THE REMAINDER OF THE PERIOD
INCLUDING SUNDAY.

LOOKING AHEAD... VFR CONDITIONS ARE EXPECTED TO DOMINATE THROUGH
EARLY NEXT WEEK AS A DRY AIRMASS ADVECTS INTO THE REGION. THE TREAT
OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARRIVES ON TUESDAY AND
INCREASES ON WEDNESDAY. -BLAES

&&

..RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH
SUNDAY MORNING FOR NCZ009>011-026>028-041>043-077-078-085-086-088-
089. FLASH FLOOD WATCH THROUGH THIS EVENING FOR NCZ007-008-021>025-
038>040-073>076-083-084.

&&

SYNOPSIS...BLAES
NEAR TERM...BLAES
SHORT TERM...KRD
LONG TERM...KRD
AVIATION...BLAES
Hazardous weather outlook, Jun 27, 4:33 PM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
433 PM EDT SAT JUN 27 2015

NCZ009>011-026>028-041>043-077-078-085-086-088-089-282045-
VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-
HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
433 PM EDT SAT JUN 27 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

AN UNSEASONABLY STRONG COLD FRONT WILL TRACK SOUTHEAST THROUGH
CENTRAL NORTH CAROLINA TONIGHT. NUMEROUS THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT. ANY STORMS THAT
DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE
HAIL. AN ISOLATED TORNADO IS ALSO POSSIBLE...WITH THE GREATEST
LIKELIHOOD NEAR THE VIRGINIA BORDER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ007-008-021>025-038>040-073>076-083-084-282045-
PERSON-GRANVILLE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-
RANDOLPH-CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-
433 PM EDT SAT JUN 27 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

AN UNSEASONABLY STRONG COLD FRONT WILL TRACK SOUTHEAST THROUGH
CENTRAL NORTH CAROLINA TONIGHT. NUMEROUS THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT. ANY STORMS THAT
DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 27, 12:52 PM EDT, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1252 PM EDT SAT JUN 27 2015

NCZ088-089-271745-
CUMBERLAND NC-SAMPSON NC-
1252 PM EDT SAT JUN 27 2015

...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT PORTIONS
OF CUMBERLAND AND SAMPSON COUNTIES UNTIL 145 PM EDT...

AT 1251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND STRONG THUNDERSTORMS NEAR JEROME...OR 12 MILES
SOUTHEAST OF FAYETTEVILLE...MOVING NORTHEAST AT 30 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...CLINTON...FORT BRAGG...HARRELLS...HOPE MILLS...
EASTOVER...ROSEBORO...STEDMAN...GARLAND AND NEWTON GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3461 7831 3467 7832 3470 7837 3475 7839
      3485 7850 3484 7889 3512 7909 3526 7847
      3527 7836 3513 7816 3490 7815 3474 7820
      3471 7813 3472 7811 3471 7811 3457 7826
TIME...MOT...LOC 1651Z 236DEG 25KT 3493 7876

KRD
Special weather statement, Jun 27, 1:41 PM EDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
141 PM EDT SAT JUN 27 2015

NCZ077-088-271830-
CUMBERLAND NC-HARNETT NC-
141 PM EDT SAT JUN 27 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN
CUMBERLAND AND HARNETT COUNTIES UNTIL 230 PM EDT...

AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF POPE AFB...OR 9 MILES NORTH OF
FORT BRAGG...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LILLINGTON...FORT BRAGG...DUNN...GODWIN...POPE AFB...SPRING LAKE...
ERWIN...LINDEN...SEMINOLE AND BUIES CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3514 7900 3531 7918 3558 7891 3557 7887
      3530 7858 3527 7858 3525 7861 3523 7862
TIME...MOT...LOC 1740Z 236DEG 15KT 3527 7900

30
Special weather statement, Jun 27, 2:42 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
242 PM EDT SAT JUN 27 2015

NCZ041-271945-
WAKE NC-
242 PM EDT SAT JUN 27 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WAKE COUNTY UNTIL
345 PM EDT...

AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NEW HILL...OR 10 MILES SOUTHWEST OF
CARY...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH AND VERY HEAVY RAINFALL WILL BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...WAKE FOREST...GARNER...FUQUAY-VARINA...ZEBULON...RDU
INTERNATIONAL...APEX...HOLLY SPRINGS AND MORRISVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3598 7843 3594 7839 3592 7835 3590 7833
      3590 7831 3582 7825 3577 7834 3571 7847
      3552 7871 3561 7900 3587 7888 3587 7883
      3592 7881 3592 7876 3597 7871 3601 7870
      3603 7872 3603 7875 3607 7875 3608 7869
TIME...MOT...LOC 1841Z 206DEG 20KT 3564 7888

22
Special weather statement, Jun 27, 4:00 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
400 PM EDT SAT JUN 27 2015

NCZ022-272100-
GUILFORD NC-
400 PM EDT SAT JUN 27 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN GUILFORD
COUNTY UNTIL 500 PM EDT...

AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF HIGH POINT...MOVING EAST AT 15
MPH.

WIND GUSTS UP TO 40 MPH AND VERY HEAVY RAINFALL WILL BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GREENSBORO...HIGH POINT...MCLEANSVILLE...GIBSONVILLE...PLEASANT
GARDEN...JAMESTOWN...FOREST OAKS...LAKE GUILFORD MACKINTOSH MARINA
AND CLIMAX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3617 7954 3591 7954 3590 7960 3592 7995
      3605 7995
TIME...MOT...LOC 1959Z 256DEG 14KT 3597 7987

22
Special weather statement, Jun 27, 4:38 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
438 PM EDT SAT JUN 27 2015

NCZ023-039-040-272145-
RANDOLPH NC-CHATHAM NC-ALAMANCE NC-
438 PM EDT SAT JUN 27 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN
RANDOLPH...NORTHWESTERN CHATHAM AND SOUTH CENTRAL ALAMANCE COUNTIES
UNTIL 545 PM EDT...

AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF SILER CITY...MOVING EAST AT 20
MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SILER CITY...RAMSEUR...FRANKLINVILLE...STALEY...SUTPHIN...HASTY AND
COLERIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3557 7966 3575 7973 3591 7929 3565 7920
TIME...MOT...LOC 2038Z 252DEG 17KT 3569 7961

ELLIS
Special weather statement, Jun 27, 4:58 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
458 PM EDT SAT JUN 27 2015

NCZ021-038-272145-
DAVIDSON NC-FORSYTH NC-
458 PM EDT SAT JUN 27 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHERN DAVIDSON
AND SOUTHERN FORSYTH COUNTIES UNTIL 545 PM EDT...

AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CLEMMONS...OR 10 MILES SOUTH OF
WINSTON-SALEM...MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WINSTON-SALEM...LEXINGTON...THOMASVILLE...KERNERSVILLE...CLEMMONS...
MIDWAY...ARCADIA...WELCOME AND SEDGE GARDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.VERY HEAVY RAINFALL

&&

LAT...LON 3589 8041 3589 8037 3590 8037 3596 8038
      3598 8041 3607 8041 3611 8004 3581 8005
      3586 8039 3587 8039 3588 8042
TIME...MOT...LOC 2058Z 268DEG 17KT 3596 8033

22

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:03 PM EDTSevere Thunderstorm WarningRAHHoke, Scotland57 min
Jun 26, 8:16 PM EDTSpecial Weather StatementRAHAnson, Richmond59 min
Jun 26, 8:38 PM EDTSpecial Weather StatementRAHRandolph67 min
Jun 26, 8:53 PM EDTSevere Thunderstorm WarningRAHAnson, Hoke, Richmond, Scotland67 min
Jun 26, 9:09 PM EDTSpecial Weather StatementRAHWayne51 min
Jun 26, 9:33 PM EDTAreal Flood AdvisoryRAHRichmond, Scotland3 hr
Jun 26, 10:17 PM EDTFlash Flood WarningRAHRichmond, Scotland3 hr
Jun 26, 10:25 PM EDTSpecial Weather StatementRAHSampson65 min
Jun 26, 10:47 PM EDTSpecial Weather StatementRAHChatham58 min
Jun 26, 11:00 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Orange60 min
Jun 26, 11:16 PM EDTAreal Flood AdvisoryRAHChatham, Durham, Orange3 hr
Jun 26, 11:36 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Wake54 min
Jun 26, 11:40 PM EDTSpecial Weather StatementRAHRandolph50 min
Jun 26, 11:43 PM EDTSpecial Weather StatementRAHForsyth47 min
Jun 27, 12:18 AM EDTSpecial Weather StatementRAHGranville, Vance57 min
Jun 27, 12:50 AM EDTAreal Flood AdvisoryRAHAnson, Montgomery, Richmond, Stanly3 hr
Jun 27, 1:10 AM EDTAreal Flood AdvisoryRAHCumberland, Harnett, Hoke, Lee, Moore, Sampson3 hr
Jun 27, 2:07 AM EDTFlash Flood WatchRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more20 hr
Jun 27, 3:06 AM EDTFlash Flood WarningRAHCumberland, Hoke, Moore3 hr
Jun 27, 12:52 PM EDTSpecial Weather StatementRAHCumberland, Sampson53 min
Jun 27, 1:41 PM EDTSpecial Weather StatementRAHHarnett49 min
Jun 27, 2:42 PM EDTSpecial Weather StatementRAHWake63 min
Jun 27, 4:00 PM EDTSpecial Weather StatementRAHGuilford60 min
Jun 27, 4:38 PM EDTSpecial Weather StatementRAHChatham67 min
Jun 27, 4:44 PM EDTSevere Thunderstorm WarningRAHChatham, Randolph46 min
Jun 27, 4:58 PM EDTSpecial Weather StatementRAHDavidson47 min
Jun 27, 5:00 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth45 min
Jun 27, 5:19 PM EDTSpecial Weather StatementRAHMontgomery56 min
Jun 27, 5:23 PM EDTAreal Flood AdvisoryRAHDavidson, Forsyth, Guilford, Randolph3 hr
Jun 27, 5:27 PM EDTSevere Thunderstorm WarningRAHChatham, Lee48 min
Jun 27, 5:43 PM EDTTornado WarningRAHChatham, Lee22 min
Jun 27, 5:59 PM EDTSpecial Weather StatementRAHMoore, Richmond61 min
Jun 27, 6:09 PM EDTSevere Thunderstorm WarningRAHHoke, Montgomery, Moore, Richmond, Scotland66 min
Jun 27, 6:14 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee, Wake46 min
Jun 27, 6:22 PM EDTTornado WarningRAHChatham, Harnett, Lee, Wake13 min
Jun 27, 6:26 PM EDTSpecial Weather StatementRAHChatham49 min
Jun 27, 6:43 PM EDTAreal Flood AdvisoryRAHAlamance, Chatham, Hoke, Lee, Moore, Richmond and 1 more3 hr
Jun 27, 6:57 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Johnston, Lee, Wake63 min
Jun 27, 7:01 PM EDTFlash Flood WarningRAHGuilford3 hr
Jun 27, 7:10 PM EDTSpecial Weather StatementRAHCumberland, Hoke65 min
Jun 27, 7:39 PM EDTAreal Flood AdvisoryRAHChatham, Cumberland, Harnett, Johnston, Lee, Wake2 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.